Alert archive / California / Wind Advisories in 2014
Wind Advisory 60, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 31, 2014, 1:50 PM PDT. It took effect at Aug 31, 2014, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2014, 1:50 PM PDT (20:50 UTC)
- In effect from
- Aug 31, 2014, 5:00 PM PDT
- Expired
- Sep 1, 2014, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS76 KLOX 312050 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT SUN AUG 31 2014 ...GUSTY SUNDOWNER WINDS OVER THE SANTA BARBARA SOUTH COAST TONIGHT... .SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE ONE MORE ROUND OF GUSTY SUNDOWNER WINDS TONIGHT. WHILE THESE WINDS SHOULD BE WEAKER AND LESS WIDESPREAD THAN LAST NIGHT...GUSTS TO 35 MPH ARE EXPECTED THROUGH THE PASSES AND CANYONS. CAZ039-010630- /O.NEW.KLOX.WI.Y.0060.140901T0000Z-140901T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 150 PM PDT SUN AUG 31 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS STRONGEST THROUGH PASSES AND CANYONS WEST OF SANTA BARBARA CITY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT...PEAKING THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
2 follow-up statements
253 WWUS76 KLOX 010241 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 741 PM PDT SUN AUG 31 2014 ...GUSTY SUNDOWNER WINDS OVER THE SANTA BARBARA SOUTH COAST TONIGHT... .SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE ONE MORE ROUND OF GUSTY SUNDOWNER WINDS TONIGHT. WHILE THESE WINDS SHOULD BE WEAKER AND LESS WIDESPREAD THAN LAST NIGHT...GUSTS TO 35 MPH ARE EXPECTED BELOW PASSES AND CANYONS...ESPECIALLY WEST OF SANTA BARBARA CITY. CAZ039-011000- /O.CON.KLOX.WI.Y.0060.000000T0000Z-140901T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 741 PM PDT SUN AUG 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS STRONGEST BELOW PASSES AND CANYONS WEST OF SANTA BARBARA CITY. * TIMING...WINDS WILL CONTINUE THROUGH LATE TONIGHT...PEAKING THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL/SIRARD
494 WWUS76 KLOX 011005 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PDT MON SEP 1 2014 CAZ039-011115- /O.EXP.KLOX.WI.Y.0060.000000T0000Z-140901T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 305 AM PDT MON SEP 1 2014 ...WIND ADVISORY HAS EXPIRED... WINDS ARE BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 31, 10:10 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 31, 10:10 AM PDT, 3 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 AM PDT SUN AUG 31 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE AREA FOR ONE MORE DAY. A WEAK TROUGH AND INCREASING ONSHORE FLOW WILL BRING GRADUAL COOLING MONDAY THROUGH WEDNESDAY...WITH AN INCREASE IN NIGHT THROUGH MORNING CLOUDS IN COASTAL AND VALLEY AREAS. BELOW NORMAL DAYTIME TEMPERATURES ARE EXPECTED IN MOST AREAS TUESDAY THROUGH THURSDAY...WITH SLIGHT WARMING POSSIBLE AT THE END OF THE WEEK. && .SHORT TERM (TODAY-TUE)... A WEAKENING NORTH-TO-SOUTH PRESSURE GRADIENT COMBINED WITH A SLIGHTLY WEAKER RIDGE ALOFT WILL BRING SOMEWHAT COOLER BUT STILL VERY WARM CONDITIONS TODAY. THE MARINE LAYER IS STILL VERY SHALLOW...BUT A HEALTHY EDDY OVER VENTURA AND LOS ANGELES COUNTIES HAS ALLOWED STRATUS TO FORM AND SHOULD HELP BRING MORE EXPANSIVE CLOUD COVER TONIGHT. THE GUSTY NORTHERLY WINDS FROM LAST NIGHT ARE WEAKENING...BUT WILL STAY BREEZY THROUGH MUCH OF TONIGHT OVER THE FAVORED AREAS. THE SBA SOUTH COAST WILL HAVE ANOTHER SUNDOWNER TONIGHT...AND WHILE THE WINDS SHOULD NOT FILL THE SANTA YNEZ RANGE LIKE IT DID LAST NIGHT...IT COULD TOUCH ADVISORY STRENGTH THROUGH THE WESTERN PASSES AND CANYONS. WILL CONSIDER ADDING A WIND ADVISORY WITH THE AFTERNOON PACKAGE. FORECAST IN GOOD SHAPE...AND ONLY UPDATED TO REFLECT CURRENT SKY COVER AND TWEAK A FEW OF THE WINDS. ***FROM PREVIOUS DISCUSSION*** THE UPPER TROUGH IN THE GREAT BASIN WILL MOVE EASTWARD TONIGHT AND MONDAY...BUT HEIGHTS/THICKNESSES ACROSS THE REGION WILL FALL A BIT. THE MARINE LAYER WILL DEEPEN A BIT...AND THE WRF SHOWS A DECENT EDDY CIRCULATION TONIGHT. EXPECT NIGHT THROUGH MORNING LOW CLOUDS AND FOG TO BECOME WIDESPREAD ACROSS COASTAL SECTIONS OF L.A. AND VTU COUNTIES...AND CLOUDS WILL PROBABLY RETURN TO THE CENTRAL COAST AND SANTA YNEZ VALLEY AS WELL. CLOUDS WILL LIKELY ALSO PUSH INTO THE SAN GABRIEL VALLEY...BUT WILL PROBABLY STAY OUT OF THE SAN FERNANDO VALLEY AND MOST VTU COUNTY VALLEYS. AT THIS POINT...IT APPEARS THAT N-S GRADIENTS WILL STILL BE SUFFICIENT TO KEEP SKIES CLEAR ACROSS THE S COAST OF SBA COUNTY. MAX TEMPS SHOULD BE DOWN A FEW DEGREES MORE IN MOST AREAS ON MON...WITH MAX TEMPS GENERALLY CLOSE TO SEASONAL NORMALS. A VERY WEAK UPPER LOW WILL APPROACH THE WEST COAST ON TUE. THE MARINE LAYER SHOULD DEEPEN A BIT MORE...WITH NIGHT THROUGH MORNING LOW CLOUDS AND FOG WIDESPREAD IN ALL COASTAL AREAS...PROBABLY SPREADING INTO ALL BUT THE INTERIOR VLYS. MAX TEMPS SHOULD BE DOWN A FEW MORE DEGREES ON TUE...TO SLIGHTLY BELOW NORMAL LEVELS IN MOST AREAS. .LONG TERM (WED-SAT)...AN UPPER TROUGH WILL LINGER JUST OFF THE WEST COAST THROUGH THU. EXPECT WIDESPREAD NIGHT THROUGH MORNING LOW CLOUDS AND FOG IN COASTAL AND MOST VALLEY AREAS THROUGH AT LEAST THU. MAX TEMPS SHOULD BE AT LEAST A FEW DEGREES BELOW NORMAL. THE EC IS MORE BULLISH THAN THE GFS WITH HEIGHT RISES ON FRI AND SAT...AND IF TRUE...THIS WOULD BRING A BIT OF WARMING TO THE REGION...WITH SOME REDUCTION IN NIGHT THROUGH MORNING STRATUS...AT LEAST IN THE VLYS. && .AVIATION...31/1710Z... OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE. STRATUS DISSIPATING NICELY THIS MORNING...AND VFR CONDS EXPECTED ALL SITES THROUGH THIS EVENING. CURRENT AMDAR SOUNDINGS INDICATE INVERSION BASE AROUND 1500 FEET...AND SHOULD HOVER AROUND THAT LEVEL OVERNIGHT. WITH EDDY EXPECTED TO SPIN UP...EXPECT STRATUS/FOG TO RETURN TO ALL COASTAL TAF SITES AND EVEN PUSH INTO THE COASTAL VALLEYS LATE TONIGHT. KLAX...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF RETURN OF IFR CONDS COULD BE +/- 2 HOURS OF CURRENT 08Z FORECAST. KBUR...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF RETURN OF IFR CONDS COULD BE +/- 2 HOURS OF CURRENT 11Z FORECAST. && .MARINE...31/830 AM... HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL WINDS CONTINUING ACROSS THE OUTER WATERS THROUGH TONIGHT. ON MONDAY...THE NORTHWEST WINDS ARE EXPECTED TO DECREASE SLIGHTLY WITH ONLY LOCAL WIND GUSTS REACHING SMALL CRAFT ADVISORY LEVELS. BEYOND MONDAY...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. FOR THE INNER WATERS...MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY WINDS DEVELOPING THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT...ACROSS PZZ645. OTHERWISE...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS ACROSS THE INNER WATERS THROUGH THE MIDDLE OF THE WEEK. BY LATE IN THE WEEK...A MODERATE LONG PERIOD SOUTH SWELL WILL MOVE INTO THE COASTAL WATERS AND PERSIST THROUGH THE WEEKEND. && .FIRE WEATHER...31/900 AM TEMPERATURES ON THE SLOPES ON THE SANTA YNEZ RANGE FELL TO AROUND 80 DEGREES BY SUNRISE AND THE RELATIVE HUMIDITY HAD LITTLE RECOVERY. THE WINDS HAD DIMINISHED AND THE CURRENT GUSTS WERE AROUND 20 MPH. OTHERWISE INLAND AREAS WERE SEVERAL DEGREES COOLER THAN SATURDAY AT THIS TIME AND RELATIVE HUMIDITY HAD TRENDED HIGHER. THE AFTERNOON TEMPERATURES ARE EXPECTED TO TREND A COUPLE OF DEGREES COOLER THAN SATURDAY AFTERNOON BUT THE RELATIVE HUMIDITY WILL DIFFER LITTLE. A WEAK TO MODERATE ONSHORE PRESSURE GRADIENT IS EXPECTED TODAY AND THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE I-5 CORRIDOR NORTH OF NEWHALL AND IN THE ANTELOPE VALLEY. SINGLE DIGIT RELATIVE HUMIDITY IS EXPECTED IN THE MENTIONED AREAS AND A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL EXIST. A WEAK SUNDOWNER IS EXPECTED TO OCCUR OVER THE SANTA YNEZ RANGE TONIGHT WITH LOCAL GUSTS TO 35 MPH AND THE RELATIVE HUMIDITY IS EXPECTED IN THE MIDDLE TEENS WHICH WILL MAKE FOR A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ALONG THE SANTA BARBARA COUNTY SOUTH COAST. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...DB AVIATION/MARINE...RAT FIRE...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 31, 1:45 PM PDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PDT SUN AUG 31 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 145 PM PDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT AREAS OF GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY. THESE WINDS WILL MAKE DRIVING DIFFICULT TO HIGH PROFILE VEHICLES AS WELL AS BRING AN ELEVATED FIRE WEATHER CONCERN. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY MODERATE TO LARGE SURF MAY AFFECT SOUTH FACING BEACHES LATE THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.